question-icon

I get a massive tingling all over my body, then

default
Posted on Wed, 20 Feb 2019
Question: I get a massive tingling all over my body, then I get dizzy and I feel weak and shaky and a fast heart rate. This will wake me up in the middle of the night. A doctor diagnosed me with an inner ear infection and vertigo. Ive been on antibiotics for 8 days but these symptoms are not going away.
doctor
Answered by Dr. Dariush Saghafi (2 hours later)
Brief Answer:
tingling and dizziness

Detailed Answer:
Thank you for sending your query to the Healthcaremagic network. I'm very sorry to hear about your symptoms of tingling throughout your body along with dizziness. You also weakness, shakiness, and the fact that you've been on antibiotics for a possible ear infection which has been going for 8 days without much relief. You are also disturbed in the middle of the night with the symptoms along with a rapid heart rate.

It is certainly possible that these symptoms could be due to an ear problem such as otitis media but the problem is you're not really complaining of ear pain nor have antibiotics truly given you relief. Therefore, the change of this being a bacterial infection is rather low.

It is possible that a VIRAL process could be affecting your inner ear or labrynth which we would refer to as a VIRAL LABRYNTHITIS. This can also give the symptoms of dizziness, vertigo, not feeling well as well. It probably wouldn't be as responsible for causing tingling throughout the body nor should it really cause a rapid heart rate during the middle of the night that awakens you along with feelings of weakness and shakiness.

I don't know whether these symptoms are exclusively at night while asleep or if they can also happen during the day while awake. If the latter then, I would want to look at a couple of things. First, I would check your hydration status. If you've not been drinking very much fluid over the past week or so....or if you have been taking any type of medication that can cause diuresis or loss of fluid or blood pressure medication that is relatively new then, it is possible that you could be experiencing side effects from either DEHYDRATION, or MEDICATION EFFECTS, or MEDICATION INTERACTIONS.

One way to check this theory out is to be examined for a condition known as ORTHOSTASIS. It is actually quite common and not infrequently overlooked in favor of other diagnoses such as ear infections and the sort which are really not the cause.

The way to measure for this problem is for a doctor to take your blood pressure in a variety of positions (lying, standing, and prolonged standing) and to measure the heart rate as well as observe how you perform to determine whether or not you may be suffering from orthostasis. When this test is positive then, patients are usually suffering from things such dehyration or the effects of medication overload or side effects. Make sense.

However, if you are also getting these symptoms when you are lying in bed and sleeping then, ORTHOSTASIS is not necessarily the most likely thing that could be happening to you. In that case things such as anxiety, stress, and depressive mood disorder rises to higher levels or probability than anything else and then, we start thinking in terms of sleeping disorders or parasomnias.

Once again, many thanks for the opportunity to answer your questions. I hope your outcomes are healthy and expedited! If I've provided useful information could you do me the favor of CLOSING THIS QUERY with a 5 STAR rating and positive feedback?

60 minutes total time spent reviewing, researching, and analyzing the present query.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Dariush Saghafi

Neurologist

Practicing since :1988

Answered : 2474 Questions

premium_optimized

The User accepted the expert's answer

Share on
I get a massive tingling all over my body, then

Brief Answer: tingling and dizziness Detailed Answer: Thank you for sending your query to the Healthcaremagic network. I'm very sorry to hear about your symptoms of tingling throughout your body along with dizziness. You also weakness, shakiness, and the fact that you've been on antibiotics for a possible ear infection which has been going for 8 days without much relief. You are also disturbed in the middle of the night with the symptoms along with a rapid heart rate. It is certainly possible that these symptoms could be due to an ear problem such as otitis media but the problem is you're not really complaining of ear pain nor have antibiotics truly given you relief. Therefore, the change of this being a bacterial infection is rather low. It is possible that a VIRAL process could be affecting your inner ear or labrynth which we would refer to as a VIRAL LABRYNTHITIS. This can also give the symptoms of dizziness, vertigo, not feeling well as well. It probably wouldn't be as responsible for causing tingling throughout the body nor should it really cause a rapid heart rate during the middle of the night that awakens you along with feelings of weakness and shakiness. I don't know whether these symptoms are exclusively at night while asleep or if they can also happen during the day while awake. If the latter then, I would want to look at a couple of things. First, I would check your hydration status. If you've not been drinking very much fluid over the past week or so....or if you have been taking any type of medication that can cause diuresis or loss of fluid or blood pressure medication that is relatively new then, it is possible that you could be experiencing side effects from either DEHYDRATION, or MEDICATION EFFECTS, or MEDICATION INTERACTIONS. One way to check this theory out is to be examined for a condition known as ORTHOSTASIS. It is actually quite common and not infrequently overlooked in favor of other diagnoses such as ear infections and the sort which are really not the cause. The way to measure for this problem is for a doctor to take your blood pressure in a variety of positions (lying, standing, and prolonged standing) and to measure the heart rate as well as observe how you perform to determine whether or not you may be suffering from orthostasis. When this test is positive then, patients are usually suffering from things such dehyration or the effects of medication overload or side effects. Make sense. However, if you are also getting these symptoms when you are lying in bed and sleeping then, ORTHOSTASIS is not necessarily the most likely thing that could be happening to you. In that case things such as anxiety, stress, and depressive mood disorder rises to higher levels or probability than anything else and then, we start thinking in terms of sleeping disorders or parasomnias. Once again, many thanks for the opportunity to answer your questions. I hope your outcomes are healthy and expedited! If I've provided useful information could you do me the favor of CLOSING THIS QUERY with a 5 STAR rating and positive feedback? 60 minutes total time spent reviewing, researching, and analyzing the present query.